| Model Number |
66800137 |
| Medical Device Problem Code |
Unsealed Device Packaging (1444)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/18/2021
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that, the packaging of a opsite post-op visible 15 x 10 ctn 20 is not closed properly so that the dressing is no longer sterile.It is unknown whether this problem was noticed in a therapeutic environment or not; therefore, patient involvement has not been confirmed.
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
Additional Manufacturer Narrative
The device was not returned for evaluation.All provided information has been reviewed and we have not been able to establish a relationship between the device and the reported event or determine a root cause.On-line 100% visual inspection carried out by operators will remove unsealed dressings.Probable cause may include operator error during inspection.The manufacturing records show no evidence that the product did not meet specification at the time of manufacture.The complaint history review found no further instances of the reported event.The risk files mitigate the reported issue with no updates required.This investigation is now complete with no further action deemed necessary.Smith and nephew will continue to monitor for any adverse trends relating to this product range.
Additional Manufacturer Narrative
H3, h6: the device was returned for evaluation.The dressing pouches returned were visually inspected and found the opposite side to the lead-in side were partially open, establishing a relationship between the device and the reported event.The lacquer transfer of the open seal areas were in place, indicating the pouches were originally well sealed.The smooth arc shape of open seal areas shows the seals were burst from the inside out.Probable causes include that the pouches experienced unexpected high pressure after shipment and the air inside pouches burst the pouch seals open.The manufacturing records show no evidence that the product did not meet specification at the time of manufacture.The complaint history review found no further instances of the reported event.The risk files mitigate the reported issue with no updates required.A review of prior escalation actions found no actions applicable to the scope of this case.This investigation is now complete with no further action deemed necessary.Smith and nephew will continue to monitor for any adverse trends relating to this product range.